Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 53, NWS Green Bay, WI

July 25, 2017

NWS Green Bay, WI issued this small craft advisory at Jul 25, 2017, 3:54 AM CDT. It took effect at Jul 25, 2017, 4:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2017, 3:54 AM CDT (08:54 UTC)
In effect from
Jul 25, 2017, 4:00 PM CDT
Expired
Jul 26, 2017, 7:00 PM CDT
In force
27 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

570 
WHUS73 KGRB 250854
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
354 AM CDT TUE JUL 25 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED LATER THIS AFTERNOON INTO
WEDNESDAY...

.SOUTHERLY WINDS WILL INCREASE AHEAD OF A FRONTAL BOUNDARY
APPROACHING THE WESTERN GREAT LAKES REGION THIS AFTERNOON. A
PROLONGED PERIOD OF GUSTY WINDS WILL CAUSE WAVES TO BUILD UP ON
SOUTHERN FACING BEACHES TONIGHT. ALTHOUGH WINDS WILL DIMINISH  
WEDNESDAY MORNING, WAVES WILL STAY ELEVATED THROUGH THE AFTERNOON
ON THE LAKE MICHIGAN NEARSHORE WATERS.

LMZ521-522-251700-
/O.NEW.KGRB.SC.Y.0053.170725T2100Z-170726T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
354 AM CDT TUE JUL 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM CDT WEDNESDAY. 

* WINDS...SOUTH 15 TO 25 KNOTS THIS AFTERNOON AND TONIGHT.

* WAVES...1 TO 3 FEET THIS AFTERNOON, INCREASING TO 2 TO 4 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-251700-
/O.NEW.KGRB.SC.Y.0053.170725T2100Z-170726T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
354 AM CDT TUE JUL 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM CDT WEDNESDAY. 

* WINDS...SOUTH 15 TO 25 KNOTS THIS AFTERNOON, INCREASING TO 30
  KNOTS TONIGHT.

* WAVES...2 TO 4 FEET THIS AFTERNOON, INCREASING TO 3 TO 5 FEET 
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
7 follow-up statements
090 
WHUS73 KGRB 251632
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1132 AM CDT TUE JUL 25 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED LATER THIS AFTERNOON INTO
WEDNESDAY...

.SOUTHERLY WINDS WILL INCREASE AHEAD OF A FRONTAL BOUNDARY
APPROACHING THE WESTERN GREAT LAKES REGION THIS AFTERNOON. A
PROLONGED PERIOD OF GUSTY WINDS WILL CAUSE WAVES TO BUILD UP ON
SOUTHERN FACING BEACHES TONIGHT. ALTHOUGH WINDS WILL DIMINISH
WEDNESDAY MORNING, WAVES WILL STAY ELEVATED THROUGH THE AFTERNOON
ON THE LAKE MICHIGAN NEARSHORE WATERS.

LMZ521-522-260045-
/O.CON.KGRB.SC.Y.0053.170725T2100Z-170726T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
1132 AM CDT TUE JUL 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM CDT WEDNESDAY...

* WINDS...SOUTH 15 TO 25 KNOTS THIS AFTERNOON AND TONIGHT.

* WAVES...1 TO 3 FEET THIS AFTERNOON, INCREASING TO 2 TO 4 FEET 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-260045-
/O.CON.KGRB.SC.Y.0053.170725T2100Z-170726T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1132 AM CDT TUE JUL 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM CDT WEDNESDAY...

* WINDS...SOUTH 15 TO 25 KNOTS THIS AFTERNOON, INCREASING TO 30 
  KNOTS TONIGHT. 

* WAVES...2 TO 4 FEET THIS AFTERNOON, INCREASING TO 3 TO 5 FEET 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
351 
WHUS73 KGRB 252030
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT TUE JUL 25 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED LATER ON TONIGHT INTO 
WEDNESDAY...

.SOUTHERLY WINDS WILL INCREASE AHEAD OF A FRONTAL BOUNDARY
APPROACHING THE WESTERN GREAT LAKES REGION THIS EVENING. A 
PROLONGED PERIOD OF GUSTY WINDS WILL CAUSE WAVES TO BUILD UP ON 
SOUTHERN FACING BEACHES LATER ON TONIGHT. ALTHOUGH WINDS WILL 
DIMINISH WEDNESDAY MORNING, WAVES WILL STAY ELEVATED THROUGH THE 
AFTERNOON ON THE LAKE MICHIGAN NEARSHORE WATERS.

LMZ521-522-260430-
/O.CON.KGRB.SC.Y.0053.170725T2100Z-170726T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
330 PM CDT TUE JUL 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

* WINDS...SOUTH 15 TO 20 KNOTS...WITH A FEW HIGHER GUSTS. 
 
* WAVES...BUILDING TO 2 TO 4 FEET.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-260430-
/O.CON.KGRB.SC.Y.0053.170725T2100Z-170726T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
330 PM CDT TUE JUL 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
WEDNESDAY...

* WINDS...SOUTH 15 TO 25 KNOTS...INCREASING TO 30 KNOTS LATE
  TONIGHT. 

* WAVES...2 TO 4 FEET...INCREASING TO 3 TO 5 FEET OVERNIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
257 
WHUS73 KGRB 260230
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
930 PM CDT TUE JUL 25 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED LATER ON TONIGHT INTO
WEDNESDAY...

.SOUTHERLY WINDS WILL INCREASE AHEAD OF A FRONTAL BOUNDARY
APPROACHING THE WESTERN GREAT LAKES REGION OVERNIGHT. A PROLONGED
PERIOD OF GUSTY WINDS WILL CAUSE WAVES TO BUILD UP ON SOUTHERN 
FACING BEACHES. ALTHOUGH WINDS WILL DIMINISH WEDNESDAY MORNING, 
WAVES WILL STAY ELEVATED THROUGH THE AFTERNOON ON THE LAKE 
MICHIGAN NEARSHORE WATERS.

LMZ521-522-261030-
/O.CON.KGRB.SC.Y.0053.000000T0000Z-170726T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
930 PM CDT TUE JUL 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

* WINDS...SOUTH 15 TO 20 KNOTS...WITH A FEW HIGHER GUSTS.

* WAVES...BUILDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-261030-
/O.CON.KGRB.SC.Y.0053.000000T0000Z-170726T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
930 PM CDT TUE JUL 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
WEDNESDAY...

* WINDS...SOUTH 15 TO 25 KNOTS. 

* WAVES...2 TO 4 FEET...INCREASING TO 3 TO 5 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
751 
WHUS73 KGRB 260846
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
346 AM CDT WED JUL 26 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED TODAY...

.SOUTHERLY WINDS ARE EXPECTED AHEAD OF A FRONTAL BOUNDARY 
APPROACHING THE WESTERN GREAT LAKES REGION TODAY. A PROLONGED 
PERIOD OF GUSTY WINDS WILL CAUSE WAVES TO BUILD UP ON SOUTHERN 
FACING BEACHES. ALTHOUGH WINDS WILL DIMINISH THIS MORNING, WAVES 
WILL STAY ELEVATED THROUGH THE EARLY EVENING HOURS ON THE LAKE 
MICHIGAN NEARSHORE WATERS.

LMZ541>543-261700-
/O.EXT.KGRB.SC.Y.0053.000000T0000Z-170727T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
346 AM CDT WED JUL 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTH 15 TO 25 KNOTS...BECOMING SOUTHWEST AND
  DIMINISHING TO 10 TO 15 KNOTS THIS AFTERNOON.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-261500-
/O.CON.KGRB.SC.Y.0053.000000T0000Z-170726T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
346 AM CDT WED JUL 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS...SOUTH 15 TO 25 KNOTS...BECOMING SOUTHWEST.

* WAVES...3 TO 5 FEET...DIMINISHING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
695 
WHUS73 KGRB 261454
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
954 AM CDT WED JUL 26 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED TODAY...

.SOUTHERLY WINDS ARE EXPECTED AHEAD OF A FRONTAL BOUNDARY
APPROACHING THE WESTERN GREAT LAKES REGION TODAY. A PROLONGED
PERIOD OF GUSTY WINDS WILL CAUSE WAVES TO BUILD UP ON SOUTHERN
FACING BEACHES. ALTHOUGH WINDS WILL SLOWLY DIMINISH THIS MORNING,
WAVES WILL STAY ELEVATED THROUGH THE EARLY EVENING HOURS ON THE 
LAKE MICHIGAN NEARSHORE WATERS.

LMZ521-522-261700-
/O.EXT.KGRB.SC.Y.0053.000000T0000Z-170726T1700Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
954 AM CDT WED JUL 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET...DIMINISHING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-262300-
/O.CON.KGRB.SC.Y.0053.000000T0000Z-170727T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
954 AM CDT WED JUL 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS...DIMINISHING TO 10 TO 20 
  KNOTS THIS AFTERNOON. 

* WAVES...4 TO 7 FEET SUBSIDING TO 3 TO 6 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
001 
WHUS73 KGRB 262018
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CDT WED JUL 26 2017

...WINDS AND WAVES EASING THIS EVENING...


LMZ541>543-270000-
/O.CON.KGRB.SC.Y.0053.000000T0000Z-170727T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
318 PM CDT WED JUL 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTHWEST 10 TO 15 KNOTS. 

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
350 
WHUS73 KGRB 270001
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
701 PM CDT WED JUL 26 2017


LMZ541>543-270115-
/O.EXP.KGRB.SC.Y.0053.000000T0000Z-170727T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
701 PM CDT WED JUL 26 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 25, 3:40 AM CDT, 14 minutes earlier.

Area forecast discussion, Jul 25, 3:40 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
340 AM CDT Tue Jul 25 2017

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 339 AM CDT Tue Jul 25 2017

Despite high pressure over the Great Lakes region, an area of
showers continues to steadily track east through the upper
Mississippi Valley early this morning. The main question is how
far east these showers will make it as the atmosphere is quite dry
downstream. Therefore will introduce POPs across the western part
of the cwa this morning and keep the east dry, however this could
be updated with future forecasts if this activity holds together.

An approaching frontal boundary will bring an increased chance for
showers and thunderstorms tonight into Wednesday. This frontal
boundary will be slow moving, bringing the chance for multiple
rounds of convection as it tracks through the western Great Lakes
region. In addition, there will be a risk for severe weather
during this period as MUCAPEs increase to 1000 to 2000 J/kg with
bulk shear values of 30 to 50 knots. The main question regarding
severe potential will be timing, as lift doesn't always coincide
with the best instability or shear values. Also of concern
Wednesday is cloud cover keeping instability limited as the
frontal boundary moves through. Overall confidence in severe
potential is fairly low given the substantial capping in place and
the uncertainty regarding the timing of the dynamics with the
instability and shear.

What appears to be a bit more certain is the potential for heavy
rain as PWATs increase to around 2 inches tonight and Wednesday.
Given the potential for several rounds of heavy rain localized
flooding is certainly a concern, particularly over areas that have
recently received heavy rainfall such as northeast and east-
central Wisconsin.

.LONG TERM...Wednesday Night Through Monday
Issued at 339 AM CDT Tue Jul 25 2017

Typical summertime pattern expected to continue through the period
with chances of thunderstorms at times with the core of the hot
weather expected to stay across the western United States. So far
this summer, Green Bay has not hit 90 degrees despite temperatures
running at least a few degrees above normal so far this summer.
With the expected pattern, it does not look likely Green Bay will
hit 90 degrees during the next week.

For Wednesday night, a cold front will continue to sag southward
and move south of the area by late evening. Ongoing convection
is expected with the front. Some of the storms could be strong or
severe with damaging winds and large hail. Clouds will be on the
decrease after midnight from north to south. On Thursday, models
indicating an upper level disturbance and compact 500mb trough
moving across the western Great Lakes. Models do not do much with
this feature, but it was worthy of adding a small chance of
showers and storms. Since there was uncertainty in the forecast
with the extent of the rain, only added a chance of rain during
the daytime. Later shifts may need to add rain into the forecast
for early Thursday evening as well across northeast Wisconsin if
this feature slows down by a few hours. A fairly cool night is in
store Thursday night with lows dropping into the middle to upper
40s in the typical cold spots across the north with 50s elsewhere.
Daytime highs on Friday should rebound nicely with highs around
80. Similar conditions are expected again Friday night and
Saturday, although lows Friday night are expected to be a few
degrees warmer. There are small chances of showers and storms
Sunday into Monday, but confidence is low if rain would occur.
Latest numerical guidance indicating cooler than normal conditions
are possible across northern Wisconsin early next week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1022 PM CDT Mon Jul 24 2017

High pressure will be over the region overnight, with only cirrus
invading from the west. Fog potential continues to look too
patchy to include in the tafs. As the high departs on Tuesday,
increasing southerly winds will draw in more moisture, resulting
in scattered cu formation by late morning to early afternoon. Then
lower cigs, possibly mvfr, to arrive Tuesday evening ahead of a
cold front over north-central WI.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......MPC
Hazardous weather outlook, Jul 24, 2:29 PM CDT, 13 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
229 PM CDT Mon Jul 24 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
229 PM CDT Mon Jul 24 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of This Afternoon and Tonight

There is a High Swim Risk along the Lake Michigan shoreline today
through this evening across Kewaunee and Manitowoc Counties.
Dangerous waves and life-threatening currents are expected, and a
Beach Hazards Statement is in effect. People visiting area
beaches should exercise caution when swimming today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a slight risk of severe thunderstorms across central and
north central Wisconsin Tuesday night into early Wednesday as a
complex of storms approaches from the west. This slight risk of
severe storms continues on Wednesday into Wednesday evening as a
cold front moves through the region.  Damaging winds and large
hail will be the main threats. Heavy rain and localized flooding
are also possible with any of these storms.

There is also a chance of thunderstorms next Sunday. It is too
early to determine whether any of these storms may become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed this afternoon or tonight.

LMZ521-522-541>543-251930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
229 PM CDT Mon Jul 24 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

Gusty northeast winds will create conditions hazardous to small
crafts for the remainder of the afternoon hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms Wednesday afternoon and evening.
Some storms could become severe, producing large hail and
damaging winds.

There is also a chance of thunderstorms next Sunday. It is too
early to discern the severe weather threat at this time.

TDH/TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:12 PM CDTSpecial Weather StatementGRBLanglade, Menominee, Shawano48 min

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.